Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A third-order accurate variation nonexpansive difference scheme for single nonlinear conservation laws


Author: Richard Sanders
Journal: Math. Comp. 51 (1988), 535-558
MSC: Primary 65M10; Secondary 35L65
MathSciNet review: 935073
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It was widely believed that all variation nonexpansive finite difference schemes for single conservation laws must reduce to first-order at extreme points of the approximation. It is shown here that this belief is in fact false. A third-order scheme, which at worst may reduce to second order at extreme points, is developed and analyzed. Moreover, extensive numerical experiments indicate that the third-order scheme introduced here yields superior approximations when compared with other variation nonexpansive difference schemes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 35L65

Retrieve articles in all journals with MSC: 65M10, 35L65


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0935073-3
PII: S 0025-5718(1988)0935073-3
Article copyright: © Copyright 1988 American Mathematical Society